Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 4, NWS Fort Worth, TX

March 2, 2023Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 6:38 PM CST for Coryell County, Lampasas County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2023, 6:38 PM CST (00:38 UTC)
Expired
Mar 2, 2023, 7:15 PM CST
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Coryell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 76 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:58 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
3.1
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

767 
WFUS54 KFWD 030038
TORFWD
TXC099-281-030115-
/O.NEW.KFWD.TO.W.0004.230303T0038Z-230303T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
638 PM CST Thu Mar 2 2023

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southwestern Coryell County in central Texas...
  Southeastern Lampasas County in central Texas...

* Until 715 PM CST.
    
* At 637 PM CST, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Kempner, or 9 miles west of
  Copperas Cove, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Copperas Cove around 650 PM CST.
  Fort Hood around 655 PM CST.

Other locations impacted by this tornadic thunderstorm include
Topsey, Pidcoke and Rumley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3123 9816 3138 9780 3119 9768 3112 9781
      3106 9810
TIME...MOT...LOC 0037Z 254DEG 39KT 3116 9806 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Langfeld
1 follow-up statement
688 
WWUS54 KFWD 030102
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
702 PM CST Thu Mar 2 2023

TXC281-030112-
/O.CAN.KFWD.TO.W.0004.000000T0000Z-230303T0115Z/
Lampasas TX-
702 PM CST Thu Mar 2 2023

...THE TORNADO WARNING FOR SOUTHEASTERN LAMPASAS COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central
Texas.

LAT...LON 3110 9789 3125 9799 3136 9779 3119 9768
      3112 9781
TIME...MOT...LOC 0102Z 249DEG 42KT 3123 9775 

$$

TXC099-030115-
/O.CON.KFWD.TO.W.0004.000000T0000Z-230303T0115Z/
Coryell TX-
702 PM CST Thu Mar 2 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR SOUTH
CENTRAL CORYELL COUNTY...
    
At 702 PM CST, a severe thunderstorm capable of producing a tornado
was located near Fort Hood, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Coryell County, including the following locations...
Pidcoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3110 9789 3125 9799 3136 9779 3119 9768
      3112 9781
TIME...MOT...LOC 0102Z 249DEG 42KT 3123 9775 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Langfeld

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:11 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 2, 6:11 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
611 PM CST Thu Mar 2 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

The severe weather event is coming together as expected with a
well defined squall line currently extending from southern
Oklahoma to the Concho Valley. This line is moving east at 45 mph
and producing large hail, damaging winds and even a few
tornadoes. The line is fairly narrow and storms will not last long
in any one locations but they will pack a punch. We will keep PoPs
very high this evening since nearly all locations will see
measurable precipitation. Once the line exits to the east very
strong west to northwest winds will move in behind it with gusts
in excess of 40 mph likely. Therefore, we will keep the Wind
Advisory going from 8 PM through 10 AM Friday.

Clouds will be slow to clear as moisture wraps around the
departing upper low but a steady clearing from west to east will
occur after sunrise Friday. It will be much cooler and breezy
Friday with highs mainly in the 60s.

79

&&

.LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/
/Friday night Onward/

Much more tranquil weather is expected over the weekend and early
next week as zonal flow dominate the pattern aloft. A mid-level
disturbance is forecast to move into the Central Plains Saturday
morning sending a weak cold front southward. We don't anticipate
much of an impact across our area as this front is expected to
lose its push as it approaches our northern counties. Some
locations near the Red River will see a wind shift to the north
Saturday afternoon, but no precipitation is anticipated.
Otherwise, a warming trend will take place over the weekend with
highs in the 70s on Saturday and 70s to low 80s on Sunday.

The unseasonably warmer temperatures and breezy conditions
continue early next week with highs 10-20 degrees above normal for
early March. Afternoon highs will range from the mid 70s to low
80s area wide. The overnight temperatures will also stay on the
warm side with lows in the 50s/60s. With an established southerly
flow, we will also see increasing humidity and mostly cloudy
skies especially during the morning hours. The next upper level
system is forecast to arrive during the mid-week period with
several rounds of showers and storms Tuesday afternoon through at
least next Thursday.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

An intense line of thunderstorms will move across the Metroplex
TAF sites between 00Z and 02Z with a slightly later time window
for Waco. This line of storms will likely result in ground stops
at all airports but the most intense part of the line will exit to
the east between 02Z and 03Z with only some lingering light rain
and occasional lightning through the evening. The wrap around
moisture will result in some post-frontal MVFR stratus, mainly at
the Metroplex airports. All ceilings should scatter just after
sunrise with VFR through the day Friday.

A strong and gusty west to northwest wind will prevail behind the
line of storms with sustained speeds between 20 and 30 knot and
gusts in excess of 35 knots. These speeds will decrease through
the day Friday as the wind becomes more northwesterly. These winds
will result in some major crosswind issues for much of the night
and morning Friday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  64  46  75  51 / 100   5   0   0   0
Waco                47  66  43  76  47 / 100   0   0   0   0
Paris               45  59  41  68  47 / 100  20   0   0   0
Denton              42  62  41  74  47 / 100   5   0   0   0
McKinney            45  62  42  72  48 / 100  10   0   0   0
Dallas              45  64  45  75  50 / 100   5   0   0   0
Terrell             47  62  43  74  49 / 100   5   0   0   0
Corsicana           49  65  46  76  50 /  90   0   0   0   0
Temple              47  70  43  79  48 /  90   0   0   0   0
Mineral Wells       42  65  42  76  47 /  80   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 2, 12:07 PM CST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1207 PM CST Thu Mar 2 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1207 PM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms will become numerous this afternoon and continue into
tonight with widespread severe weather likely across much of the
region. The greatest risk for severe weather will exist along and
east of Highway 281 during the day, shifting east of the I-35
corridor during the evening hours. All modes of severe weather will
be possible including large hail, damaging wind gusts, and tornadoes.

Windy conditions are expected overnight with gusts to 45 mph
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Windy conditions will continue on Friday, especially during the
morning hours with gusts between 30 and 40 mph possible.

Thunderstorm chances will return by the middle of next week with the
arrival of a strong cold front and upper level disturbance.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening, possibly
extending into the overnight hours north of Interstate 20.

In the hours before

Local storm report, Mar 2, 5:59 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     3 ENE SANSOM PARK       32.82N 97.36W
03/02/2023  M77 MPH          TARRANT            TX   OFFICIAL NWS OBS

            FORT WORTH MEACHAM ASOS MEASURED 77 MPH.

&&
Local storm report, Mar 2, 6:03 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 NW HALTOM CITY        32.84N 97.30W
03/02/2023  M70 MPH          TARRANT            TX   OFFICIAL NWS OBS

            70 MPH MEASURED AT NWS OFFICE IN NORTH FORT
            WORTH.

&&
Local storm report, Mar 2, 6:13 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     3 NNE BLUE MOUND        32.90N 97.31W
03/02/2023  M80 MPH          TARRANT            TX   TRAINED SPOTTER

            MEASURED 80 MPH AT NORTH TARRANT PARKWAY AND
            RIVERSIDE DRIVE IN NORTH FORT WORTH.

&&
Local storm report, Mar 2, 6:15 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 W SPRINGTOWN          32.95N 97.78W
03/02/2023  U0.75 INCH       PARKER             TX   PUBLIC

            DIME-SIZE HAIL WEST OF SPRINGTOWN.

&&
Local storm report, Mar 2, 6:17 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     3 SE GRAPEVINE          32.90N 97.04W
03/02/2023  M67 MPH          TARRANT            TX   OFFICIAL NWS OBS

            DFW AIRPORT ASOS MEASURED 67 MPH.

&&
Local storm report, Mar 2, 6:31 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     3 SE GRAPEVINE          32.90N 97.04W
03/02/2023  M71 MPH          TARRANT            TX   OFFICIAL NWS OBS

            UPDATE... DFW AIRPORT ASOS MEASURED 71 MPH.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:05 PM CSTSevere Thunderstorm WarningFWDBosque55 min
Mar 2, 6:06 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDCollin, Dallas69 min
Mar 2, 6:25 PM CSTSevere Thunderstorm WarningFWDCoryell65 min
Mar 2, 6:27 PM CSTTornado WarningFWDDallas33 min
Mar 2, 6:28 PM CSTAreal Flood AdvisoryFWDCooke, Denton, Fannin, Grayson3 hr
Mar 2, 6:28 PM CSTSevere Thunderstorm WarningFWDDenton, Tarrant32 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDGrayson31 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill61 min
Mar 2, 6:48 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDKaufman72 min
Mar 2, 6:49 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHunt, Rockwall71 min
Mar 2, 6:50 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDBell70 min
Mar 2, 6:51 PM CSTSevere Thunderstorm WarningFWDFannin54 min
Mar 2, 6:55 PM CSTSevere Thunderstorm WarningFWDBosque, Hill, McLennan65 min
Mar 2, 7:07 PM CSTTornado WarningFWDBell, Coryell23 min
Mar 2, 7:10 PM CSTTornado WarningFWDFannin, Lamar50 min
Mar 2, 7:17 PM CSTSevere Thunderstorm WarningFWDFreestone, Henderson, Limestone, Navarro58 min
Mar 2, 7:24 PM CSTRiver Flood WarningFWDCollin40 hr
Mar 2, 7:26 PM CSTTornado WarningFWDBell, Coryell, Falls, McLennan34 min
Mar 2, 7:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill31 min
Mar 2, 7:29 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDDelta, Lamar76 min
Mar 2, 7:33 PM CSTTornado WarningFWDBell, Milam27 min
Mar 2, 7:36 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHopkins, Kaufman, Rains, Van Zandt69 min
Mar 2, 7:37 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Limestone, Milam, Robertson68 min
Mar 2, 7:55 PM CSTTornado WarningFWDMilam35 min
Mar 2, 8:08 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more82 min
Mar 2, 8:35 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Leon, Limestone, Milam, Robertson55 min
Mar 2, 9:26 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon64 min
Mar 3, 2:28 AM CSTSpecial Weather StatementFWDLimestone32 min
Mar 3, 3:20 AM CSTSpecial Weather StatementFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt40 min
Mar 3, 10:00 AM CSTRiver Flood WarningFWDDenton17 hr

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.